Thanks Thanks:  0
Likes Likes:  0
Results 1 to 7 of 7

Thread: New Here

  1. #1

    Default New Here

    Hi all I am new here, I myself do not have TS, however my Fiancee does. I have noticed for him his tics are worse when he is tired and stressed. As I have no support group myself on dealing with TS, I was hoping to find something here, as well as learn more about it. I have read abou tit, and watch documentaries about it as well, however it is not the same as talking to other people who either have it, or have a loved one with TS.

  2. #2

    Default New Here

    Hi, I am new to this message board but really wanted to reply to your post....I have had Tourette's for all my life (now 35) and I find the exact same thing. If I am tired or stressed out, my TS (Tourette's) is a lot worse. I recently went on holidays for one week and the person I was with noticed that my tics all but vanished. I ticked once in awhile, but nothing like when I was home and stressed out. Does you fiance take any medication for his TS? I don't, but I was looking to see if anyone had found some kind of medication that didn't have horrible side effects. I think someone on here had mentioned Clonazepam....I think I need to look into that.

    Hope that helps. :D

  3. #3
    Join Date
    Mar 2005
    Location
    Ontario
    Posts
    962

    Default Med's

    Chapsnap:

    I am reasonably new here, my son is suspected to have TS. He has all the systems and especially the bad ones.
    He has been taking Clonidine and it works wonders without a lot of side effects. It is also easy on the stomach.
    We notice if stressed the tic's are worse or come back, but normally he is able to go through his day without any problems.
    We have found however that timing is everything in taking the proper dose.
    If he is late for his morning dose (usually give 1 1/2hrs before leaving the house) it throws his entire afternoon and the tic's are obvious. We also found that the dose does not last an entire 12 hours which is when the next dose is given. It is usually one hour short on a good day.
    If children can take the drug, possibly adults can too without adverse effects.
    Your Doctor should be able to advise you or if not, ask to be referred to someone that can.
    Best Wishes,
    PJK

  4. #4

    Default New Here

    chapsnaps,

    He used to take meds, but he has since stopped because of Side effects. I dont have the names of them, but if you want me to find out I can. His side effects were umm sexually based, thats why he decided to stop. Let me know and I'll ask him to write down the names of the drugs and I can let you know what he was on.

  5. #5
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,870

    Default Re: New Here

    Quote Originally Posted by miraculeuse
    As I have no support group myself on dealing with TS, I was hoping to find something here, as well as learn more about it.
    Miraculeuse,

    If you are in Montreal, there are some excellent resources available to you. Your first contact should be the Montreal chapter of the TSFC. Click Here for the way to reach them.

    I believe theystill hold monthlysupport and information meetings at St. Mary's Hospital, but call to make sure.

    There also several physicians with a keen interest in TS you can suggest your fiance consult. The Montreal Chapter should be able to refer you, but if you have problems, let me know. ( I was a founding member of that chapter).

    It would be interesting to know if your fiance has been seen by a specialist or by his family physician and what meds he was prescribed.

    Is your fiance interested in attending a support and info meeting himself, or does he feel shy?

    I was in my forties when I discovered that the things I did (tics) actually had a name and that I was not alone in the world. Until then it was my deepest darkest secret...so don't be surprised if he is shy. With your love and support, providing him with information will show him he is not alone.

    I wish you both good luck....and please let us know the results of your contact with the Montreal Chapter.

  6. #6

    Default New Here

    Steve,

    Thanx so much for the info. He does see someone at the General. When he was a child he was followed by the Childrens. I know he was on Rivatril, if thats how u spell it, however the side effects were bad. thanx for the link, I'll definately look into it.

  7. #7
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,870

    Default New Here

    Glad to hear he is being seen by someone at MGH. I would encourage you to check out the Mtl support group, because they have some really good resources associated with them.

    I had first hand contact with the Montreal TS Chapter, which is why I know about the great work they do.

    Regards,

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •